I have recently discovered that I am allergic to nickel and cobalt. I am 50 and have never suffered allergies before although I do experience psoriasis sine age 9 . Last night I wore a new dark blue 100 percent scarf. Within 2 hours the front of my neck became hot and itchy and my skin broke out in patches which had spread by the morning to covering my neck. Felt and looked like burns. Can't understand what is happening to my skin on my neck, breaks out in this rash frequently and I can't seem to link a specific cause. Although this time could it have been the dye in the scarf?
I may be able to confirm the exact cause of your symptoms only after a clinical examination. As you mentioned you have been having this rash on and off, has it responded to antihistaminics in the past? If it has responded to antihistaminics then it is due to some allergy. It may be possible that this rash is due to allergy to the fabric of the scarf or dye used. In contact dermatitis the rash resembles a burn mark. The diagnosis of this condition is mostly based on the skin appearance and a history of exposure to an irritant or an allergen. Allergy testing may determine the allergen causing the reaction. Application of emollients or moisturizers helps in keeping the skin moist and also helps in the repair of skin. Mild corticosteroid skin creams may help in reducing inflammation. See a dermatologist for confirming the cause.
Best luck and take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.